Tornado, Douglas
- When
- June 22, 12:30 PM MST
- Where
- Douglas County, 10 mi SSE of Franktown
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.250, -104.683
A small tornado touched down but did no damage.
4 tornado, 1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 22, 2:02 AM MST, 10 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 302 AM MDT THU JUN 22 2006 .SHORT TERM DISCUSSION...SOME LINGERING COVECTION IS OCCURRING NEAR THE WY-NE BORDER AREA EARLY THIS MORNING AS A DISTURBANCE MOVES ACROSS IN WNW FLOW ALOFT. EXPECT THIS ACTIVITY TO DIMINISH BY SUNRISE. FOR LATER TODAY LOW LEVEL FLOW EAST OF THE MTNS WILL GENERALLY BE ESE WHICH WILL ALLOW FOR DEEPER LOW LEVEL MOISTURE TO REMAIN IN PLACE. SHOULD SEE TSTMS DEVELOP BY MID AFTN IN AND NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE WITH ACTIVITY THEN MOVING EASTWARD ONTO THE PLAINS BY LATE AFTN INTO THE EARLY EVENING HOURS. CURRENT WRF IS FOCUSING BEST ACTIVITY OVER THE PALMER DIVIDE EASTWARD INTO ELBERT AND LINCOLN COUNTIES BY LATE AFTN. SFC BASED CAPES WILL PROBABLY BE IN THE 1500=2000 J/KG RANGE BY MID AFTN AND WITH 30-35 KT OF WNW FLOW ALOFT COMBINED WITH ESE LOW LEVEL FLOW SHOULD SEE SOME SVR STORMS. ALTHOUGH THE MAIN THREAT FROM THE STORMS WOULD BE LARGE HAIL WITH INCREASING ESE LOW LEVEL FLOW BY AFTN MAY SEE A FEW TORNADOES AS WELL ESPECIALLY OVER ERN ELBERT AND LINCOLN COUNTIES WHERE LOW LEVEL FLOW IS FCST TO BE THE STRONGEST. IN THE MTNS MAY SEE SOME ISOLD TO WDLY SCT CONVECTION AS WELL WITH LINGERING MID LEVEL MOISTURE STILL OVER THE AREA. HIGHS TODAY OVER NERN CO WILL RANGE FROM THE MID 70S TO LOWER 80S BASED ON 700 MB TEMP FCST. .LONG TERM DISCUSSION...WARMER AND DRIER CONDITIONS EXPECTED ON FRIDAY WITH NWLY FLOW MIXING DOWN OFF THE MTNS. MOISTURE AND WIND FIELDS SHOW DRIER AIR SPREADING OUT ACROSS THE NERN COLORADO PLAINS DURING THE MORNING ONLY AS FAR EAST AS A SFC TROUGH LYING SOMEWHERE OUT ACROSS LINCOLN...WASHINGTON AND LOGAN COUNTIES. EAST OF THIS BNDRY SFC DEW POINTS IN THE 50S AND LOWER 60S WHERE WNDS GUSTY FM THE SOUTH/SOUTHEAST THROUGHOUT THE DAY. BY 00Z/SAT...MODELS SHOW A SFC LOW FORMING ON THIS BNDRY NEAR THE NERN CORNER OF THE STATE. THEN MODELS SHOW THIS CIRCULATION CENTER SLIDING SWRD ALG THIS BOUNDARY WHICH ALLOWS THE HIGHER DEW POINT AIR TO WRAP BACK INTO THE FRONT RANGE DURING EVENING HOURS. UNFORTUNATELY MID-LEVELS ALONG THE FRONT RANGE LOOKS CAPPED...SO BULK OF CONVECTION OVERNIGHT SHOULD LARGELY REMAIN CONFINED TO AREAS ALONG AND EAST OF THE SFC TROUGH. ON SATURDAY...TEMPS CONTINUE TO RISE WITH GRADUAL WARMING ALOFT. BUT WITH HIGHER DEW POINTS IN PLACE STRONG SOLAR HEATING SHOULD BE ENOUGH TO ALLOW ISOLD/WDLY SCT T-STORMS DURING THE AFTERNOON AND EVENING...MAINLY FROM THE FRONT RANGE EASTWARD. SUNDAY AND MONDAY...TEMPERATURES BACK DOWN SOME WITH PASSAGE OF ONE MAYBE TWO WEAK COLD FRONTS. MODELS INDICATE LOW-LEVEL ELY FLOW FM MTNS EASTWARD PETTY MUCH THROUGHOUT THE PERIOD AND WITH WEAK QG ASCENT FROM TIME TO TIME AND STEEP LAPSE RATES...SHOULD SEE PRECIPITATION CHANCES INCREASING BY 10-20 PERCENT ABOVE THAT EXPECTED ON SATURDAY. BY TUESDAY...AIRMASS DRIES OUT AGAIN WITH UPR RIDGE BUILDING OVER THE GREAT BASIN AND WRN COLORADO. EVEN SO...SHOULD STILL SEE A FEW AFTERNOON AND EVENING T-STORMS BOTH TUESDAY AND WEDNESDAY... PRINCIPALLY OVER AND NEAR MOUNTAINOUS TERRAIN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1053 AM MDT THU JUN 22 2006 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NORTHEASTERN CORNER OF COLORADO LATE THIS MORNING WILL GRADUALLY MOVE INTO NEBRASKA AND KANSAS BY AROUND MIDDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE EASTERN SLOPES OF THE MOUNTAINS BY MID AFTERNOON AND SPREAD TO THE EAST OVER THE URBAN CORRIDOR AND NORTHEASTERN PLAINS OF COLORADO DURING THE LATE AFTERNOON AND EVENING. AMPLE INSTABILITY WILL BE PRESENT FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SUFFICIENT SHEAR WILL BE PRESENT FOR POSSIBLE TORNADOES FROM SUPERCELL STORMS. SURFACE DEWPOINTS OVER THE PLAINS HAVE RISEN INTO THE 50S AT MIDDAY AND UPSLOPE FLOW OVER THE PLAINS WILL CONTINUE TO DRIVE THIS LOW LEVEL MOISTURE INTO THE EASTERN FOOTHILLS. AN UPPER LEVEL DISTURBANCE WILL ADD TO THE INSTABILITY BY PRODUCING WEAK RISING MOTION IN THE AIR MASS. ONLY ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE WESTERN MOUNTAINS AND HIGH MOUNTAIN VALLEYS WHERE THE AIR MASS WILL BE DRIER AND MORE STABLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 200 PM. GARD/RJK
The Denver radar (KFTG), 61 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
4 tornado, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
A small tornado touched down but did no damage.
A tornado touched down a damaged a house under construction. A large tree was also snapped which damaged another house.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyThe tornado archive for Colorado, 2006Warnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516866, 5516867, 5516868, 5516869, 5516865, 5516864.